Patient : Hello, I tried many birth controls, but none seem to work for me. I first tried the patch and it would "burn" my skin and it also gave me a fungul infection all over my body. Lot of doctors weren't sure what it was, so I eventually just went on probiotics to treat it. I then went on Yaz and not only did my libido go down the drain, my urine started to have a very strong odor. No doctor seems to realize it's the birthcontrol. They thought I had an UTI, but it wasn't that either. I then switched to the Ortho Tri Cyclen Lo, and it had the same effect. I eventually went off all of it, and my urine went back to normal--which makes me definitely believe the the BC had to do with the odor. After about a year, I decided to try BC again. I am on the Aviane now. I've been on it for almost a week now, but my urine is starting to smell again. I work in a pharmacy, and after a nonrelated conversation with my pharmacist, she mentioned how glucophage can make your urine smell. I decided to look it up online (got to love the internet) and came across that the use of glucophage and other drugs can increase blood sugar levels. One of these drugs included BC. I'm not taking glucophage, so I was wondering...is the BC increasing my blood sugar? SHOULD i be taking glucophage to DECREASE my levels?? I am overweight, so I'm thinking there can be a chance of hyperglycemia already...and the BC is just making it worse. Possible? Hopefully this is enough information to help me. Thank you.
We had a consult a pharmacist on this one and as I suspected, there is no known connection between the birth control pills and elevated sugar levels. If you have hyperglycemia, it would not likely be caused or worsened by use of the birth control pill.
These Q&A’s are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.